Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 171, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Jun 6, 2012, 4:44 PM CDT for Dallas County, Texas. It was in force for 46 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 6, 2012, 4:44 PM CDT (21:44 UTC)
- Expired
- Jun 6, 2012, 5:30 PM CDT
- In force
- 46 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
County Dallas County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 68 km from the middle of the area, began a volume at 21:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 6, 4:50 PM CDT | TSTM WND GST 60 | Dallas, TX | 60 MPH WIND I 30 AT EAST GRAND |
| Jun 6, 4:50 PM CDT | HAIL 0.88 | Dallas, TX | DIME TO NICKEL SIZED HAIL I-30 AT EAST GRAND |
| Jun 6, 5:13 PM CDT | HAIL 0.75 | Mesquite, TX | NEAR GROSS ROAD AND US HWY 80 |
| Jun 6, 5:15 PM CDT | HAIL 0.75 | Sachse, TX | SH 190 AND FIREWHEEL TOWN CENTER |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 9.7 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1946 J/kg
- Mixed-layer CIN
- -83 J/kg
- Mixed-layer LCL
- 1089 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
426 WUUS54 KFWD 062144 SVRFWD TXC113-062245- /O.NEW.KFWD.SV.W.0171.120606T2144Z-120606T2245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 444 PM CDT WED JUN 6 2012 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN DALLAS COUNTY IN NORTH CENTRAL TEXAS... * UNTIL 545 PM CDT * AT 444 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR DALLAS...MOVING NORTH AT 10 MPH. ANOTHER SEVERE STORM WAS LOCATED NEAR RICHARDSON MOVING NORTH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HIGHLAND PARK AROUND 500 PM... UNIVERSITY PARK AROUND 505 PM... ROWLETT AROUND 510 PM... GARLAND AROUND 515 PM... SACHSE AROUND 535 PM... FARMERS BRANCH AROUND 540 PM... THIS WILL IMPACT THE FOLLOWING INTERSTATES... I-35E BETWEEN MILE MARKERS 423 AND 431... I-30 BETWEEN MILE MARKERS 35 AND 52... I-45 BETWEEN MILE MARKERS 280 AND 284... I-635 BETWEEN MILE MARKERS 14 AND 36. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND STAY INSIDE...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. && LAT...LON 3298 9652 3266 9652 3271 9685 3299 9690 TIME...MOT...LOC 2144Z 166DEG 9KT 3280 9675 $$ 82/JLD
2 follow-up statements
764
WWUS54 KFWD 062213
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
513 PM CDT WED JUN 6 2012
TXC113-062245-
/O.CON.KFWD.SV.W.0171.000000T0000Z-120606T2245Z/
DALLAS TX-
513 PM CDT WED JUN 6 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR NORTHEASTERN DALLAS COUNTY...
AT 512 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 5 MILES
NORTHWEST OF MESQUITE...MOVING NORTHEAST AT 10 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
FARMERS BRANCH AROUND 525 PM CDT...
SUNNYVALE AROUND 530 PM CDT...
GARLAND...ROWLETT...BUCKINGHAM AND SACHSE AROUND 545 PM CDT...
THIS WILL IMPACT THE FOLLOWING INTERSTATES...
I-35E BETWEEN MILE MARKERS 426 AND 430...
I-30 BETWEEN MILE MARKERS 38 AND 52...
I-45 BETWEEN MILE MARKERS 281 AND 284...
I-635 BETWEEN MILE MARKERS 14 AND 35.
LAT...LON 3298 9652 3266 9652 3270 9679 3295 9689
3299 9690
TIME...MOT...LOC 2212Z 206DEG 8KT 3281 9667
$$447
WWUS54 KFWD 062230
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
530 PM CDT WED JUN 6 2012
TXC113-062240-
/O.CAN.KFWD.SV.W.0171.000000T0000Z-120606T2245Z/
DALLAS TX-
530 PM CDT WED JUN 6 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN DALLAS COUNTY IS
CANCELLED...
AT 530 PM CDT THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING
WEAKENED AND WAS NO LONGER SEVERE...THUS THE WARNING HAS BEEN
CANCELLED.
RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WERE
STILL POSSIBLE FROM THE THUNDERSTORMS IN THE COUNTY.
LAT...LON 3298 9652 3266 9652 3270 9679 3295 9689
3299 9690
TIME...MOT...LOC 2230Z 206DEG 8KT 3285 9665
$$
82/JLDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 4:07 PM CDT, 37 minutes earlier.
Area forecast discussion, Jun 6, 4:07 PM CDT, 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 407 PM CDT WED JUN 6 2012 .DISCUSSION... OUTFLOW BOUNDARY HELPED INITIATE A LINE OF STRONG TO SEVERE CONVECTION THAT HAS NOW REACHED THE I-35 CORRIDOR FROM DALLAS/FORT WORTH TO GAINESVILLE. WITH AN UNSTABLE AND UNCAPPED ENVIRONMENT...ADDITIONAL CELLS HAVE DEVELOPED ELSEWHERE. OUTFLOW IS THE DRIVING FORCE FOR SUSTAINING UPDRAFTS...AND WITH NEGLIGIBLE SHEAR (MID-LEVEL WINDS ARE NEAR 10KTS)...THE CONVECTION IS EXPECTED TO WANE THIS EVENING WITH THE LOSS OF DAYTIME HEATING. A LULL WILL FOLLOW THIS EVENING BEFORE ADDITIONAL DEVELOPMENT OCCURS AROUND MIDNIGHT. THE CENTER OF THE MID-LEVEL LOW IS NEAR THE SOUTHWESTERN CORNER OF OKLAHOMA AND WILL HAVE A TENDENCY TO MOVE TOWARD THE ONGOING CONVECTION OVER NORTH TEXAS. THIS DRIFT SOUTHEASTWARD WOULD PUT NOCTURNAL CORE RAINS NEAR THE NORTHWEST EDGE OF THE CWA AROUND MIDNIGHT. THE HEAVY RAIN WOULD THEN MOVE EAST-SOUTHEAST... IMPACTING AREAS MAINLY NORTH OF I-20 AND WEST OF I-35 THURSDAY MORNING. A RELATIVE LULL WILL FOLLOW BEFORE ADDITIONAL DEVELOPMENT OCCURS THURSDAY AFTERNOON. EXPECT THE CONVECTIVE MODE AT THAT TIME TO BE CLUSTERS OF HEAVY RAIN...WITH MINIMAL SEVERE THREAT. STILL UNCERTAINTY ABOUT THE PRECISE TRACK OF THE LOW...WHICH WILL BE DEPENDENT ON THE EVOLUTION OF FUTURE CONVECTIVE EVENTS. REGARDLESS...THE FEATURE MAY BE CENTERED OVER THE CWA THURSDAY NIGHT...ALLOWING FOR ADDITIONAL HEAVY RAIN. THE LOW SHOULD BEGIN EXITING TOWARD THE SOUTHEAST LATE FRIDAY...OPENING THE DOOR FOR VERY WARM AND HUMID WEATHER TO RETURN THIS WEEKEND. .CLIMATE... WACO REGIONAL AIRPORT REACHED 100 DEGREES FOR THE FIRST TIME THIS YEAR. 25 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 71 82 69 87 72 / 70 60 50 30 10 WACO, TX 73 85 69 87 70 / 50 30 40 30 10 PARIS, TX 66 84 65 88 68 / 40 40 30 20 10 DENTON, TX 69 81 67 86 68 / 70 60 50 30 10 MCKINNEY, TX 68 82 66 87 67 / 70 60 50 30 10 DALLAS, TX 71 82 69 87 72 / 70 50 50 30 10 TERRELL, TX 68 83 67 87 69 / 70 50 40 30 10 CORSICANA, TX 70 84 69 87 70 / 60 30 40 30 10 TEMPLE, TX 71 86 70 88 70 / 40 30 40 30 10 MINERAL WELLS, TX 69 81 67 87 68 / 70 60 50 30 10 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 79/25
Hazardous weather outlook, Jun 6, 3:50 PM CDT, 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 350 PM CDT WED JUN 6 2012 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-071200- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 350 PM CDT WED JUN 6 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TONIGHT. SHOWERS AND THUNDERSTORMS ARE POSSIBLE THROUGH TONIGHT ACROSS ALL OF NORTH TEXAS WITH STORMS MOST LIKELY NORTH OF INTERSTATE 20. A FEW STORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING DOWNBURST WINDS. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE DUE TO THE SLOW MOVEMENT OF THE STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORM CHANCES WILL CONTINUE ACROSS ALL OF NORTH TEXAS THURSDAY THROUGH FRIDAY AFTERNOON. A FEW SEVERE STORMS WILL BE POSSIBLE WITH LARGE HAIL AND DAMAGING WINDS. THERE WILL ALSO BE A THREAT FOR HEAVY RAINFALL. THUNDERSTORM CHANCES WILL END FROM WEST TO EAST FRIDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THROUGH THIS EVENING... ESPECIALLY NORTH OF INTERSTATE 20.
In the hours before
Local storm report, Jun 6, 4:22 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
422 PM CDT WED JUN 06 2012
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0407 PM HAIL 2 NW FRISCO 33.17N 96.85W
06/06/2012 E2.00 INCH DENTON TX AMATEUR RADIO
REPORTED NEAR DALLAS NORTH TOLLWAY AND ELDORADO PKWY 2
NW FRISCOSpecial weather statement, Jun 6, 4:25 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
425 PM CDT WED JUN 6 2012
TXZ118-133-062200-
JOHNSON TX-TARRANT TX-
425 PM CDT WED JUN 6 2012
...SIGNIFICANT WEATHER ADVISORY FOR...
EASTERN JOHNSON COUNTY
SOUTHEASTERN TARRANT COUNTY
AT 425 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 3 MILES EAST OF FORT
WORTH TO 3 MILES EAST OF KEENE...MOVING EAST AT 15 MPH.
CITIES IN THE PATH OF THESE STORMS INCLUDE ALVARADO...ARLINGTON...
BURLESON...CROWLEY...DALWORTHINGTON GARDENS...EDGECLIFF...EVERMAN...
FOREST HILL...FORT WORTH...HALTOM CITY...KEENE...KENNEDALE...
MANSFIELD...PANTEGO...RENDON...RICHLAND HILLS AND VENUS.
PENNY-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THESE
STORMS.
LAT...LON 3283 9704 3255 9704 3254 9708 3229 9709
3229 9737 3283 9738
TIME...MOT...LOC 2125Z 270DEG 14KT 3274 9727 3238 9727Local storm report, Jun 6, 4:28 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
428 PM CDT WED JUN 06 2012
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM TSTM WND DMG 7 SW FORT WORTH 32.68N 97.43W
06/06/2012 TARRANT TX PUBLIC
4 INCH DIAMETER TREE LIMBS DOWNED DUE TO ESTIMATED 60+
MPH WINDS ON OAKMONT BLVDSpecial weather statement, Jun 6, 4:33 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
433 PM CDT WED JUN 6 2012
TXZ148-062200-
ANDERSON TX-
433 PM CDT WED JUN 6 2012
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHERN ANDERSON COUNTY
AT 433 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 12 MILES WEST OF JACKSONVILLE...MOVING NORTH AT
15 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE FRANKSTON.
FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM.
LAT...LON 3170 9536 3189 9585 3206 9569 3209 9542
3201 9542 3200 9544 3195 9544 3193 9542
3185 9544 3182 9540 3177 9539 3175 9536
TIME...MOT...LOC 2133Z 195DEG 15KT 3197 9546Local storm report, Jun 6, 4:34 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
434 PM CDT WED JUN 06 2012
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG AUBREY 33.30N 96.98W
06/06/2012 DENTON TX TRAINED SPOTTER
TREES SNAPPED (UNKNOWN DIAMETER) AT PALOMA CREEK AT US
380 IN AUBREY TXSpecial weather statement, Jun 6, 4:35 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
435 PM CDT WED JUN 6 2012
TXZ093-062200-
GRAYSON TX-
435 PM CDT WED JUN 6 2012
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHEASTERN GRAYSON COUNTY
AT 435 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 5 MILES NORTHEAST OF SHERMAN...MOVING NORTH AT 10
MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE BELLS...DENISON...
KNOLLWOOD...SHERMAN AND EISENHOWER STATE PARK.
NICKEL-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.
LAT...LON 3390 9664 3386 9662 3384 9662 3380 9651
3378 9650 3378 9647 3374 9639 3354 9638
3357 9668
TIME...MOT...LOC 2135Z 194DEG 7KT 3369 9657
82/JLDThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 1:00 PM CDT | Special Weather Statement | FWD | Wise | 30 min |
| Jun 6, 1:18 PM CDT | Special Weather Statement | FWD | Montague | 27 min |
| Jun 6, 1:34 PM CDT | Severe Thunderstorm Warning | FWD | Montague | 41 min |
| Jun 6, 1:39 PM CDT | Severe Thunderstorm Warning | FWD | Wise | 66 min |
| Jun 6, 2:04 PM CDT | Special Weather Statement | FWD | Parker | 26 min |
| Jun 6, 2:10 PM CDT | Severe Thunderstorm Warning | FWD | Montague | 50 min |
| Jun 6, 2:15 PM CDT | Special Weather Statement | FWD | Cooke | 30 min |
| Jun 6, 2:19 PM CDT | Special Weather Statement | FWD | Tarrant | 26 min |
| Jun 6, 2:42 PM CDT | Special Weather Statement | FWD | Cooke, Denton | 33 min |
| Jun 6, 2:49 PM CDT | Severe Thunderstorm Warning | FWD | Tarrant | 26 min |
| Jun 6, 2:51 PM CDT | Special Weather Statement | FWD | Parker | 24 min |
| Jun 6, 3:14 PM CDT | Special Weather Statement | FWD | Cooke, Denton | 61 min |
| Jun 6, 3:18 PM CDT | Special Weather Statement | FWD | Dallas, Tarrant | 57 min |
| Jun 6, 3:29 PM CDT | Severe Thunderstorm Warning | FWD | Cooke, Grayson | 46 min |
| Jun 6, 3:44 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Rockwall | 46 min |
| Jun 6, 3:56 PM CDT | Severe Thunderstorm Warning | FWD | Denton | 34 min |
| Jun 6, 4:25 PM CDT | Special Weather Statement | FWD | Johnson, Tarrant | 35 min |
| Jun 6, 4:28 PM CDT | Severe Thunderstorm Warning | FWD | Collin | 47 min |
| Jun 6, 4:33 PM CDT | Special Weather Statement | FWD | Anderson | 27 min |
| Jun 6, 4:35 PM CDT | Special Weather Statement | FWD | Grayson | 25 min |
| Jun 6, 4:45 PM CDT | Special Weather Statement | FWD | Johnson | 30 min |
| Jun 6, 4:54 PM CDT | Areal Flood Advisory | FWD | Collin, Dallas | 2 hr |
| Jun 6, 5:01 PM CDT | Special Weather Statement | FWD | Rockwall | 29 min |
| Jun 6, 5:07 PM CDT | Special Weather Statement | FWD | Bosque, Johnson | 23 min |
| Jun 6, 5:18 PM CDT | Special Weather Statement | FWD | Fannin | 27 min |
| Jun 6, 5:29 PM CDT | Special Weather Statement | FWD | Bosque, Johnson | 31 min |
| Jun 6, 5:34 PM CDT | Special Weather Statement | FWD | Henderson | 26 min |
| Jun 6, 5:50 PM CDT | Special Weather Statement | FWD | Anderson | 25 min |
| Jun 6, 6:01 PM CDT | Special Weather Statement | FWD | Hunt | 29 min |
| Jun 6, 6:04 PM CDT | Special Weather Statement | FWD | Henderson | 26 min |
| Jun 6, 6:27 PM CDT | Special Weather Statement | FWD | Bosque | 33 min |
| Jun 6, 6:44 PM CDT | River Flood Warning | FWD | Dallas | 6 hr |
| Jun 6, 6:46 PM CDT | Special Weather Statement | FWD | Navarro | 29 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.